5 Migraine Medications that may cause Weight Gain

5 Migraine Medications that may cause Weight Gain

sodium valproate (Epival)
paroxetine (Paxil)
metoprolol (Toprol-XL)
divalproex sodium (Depakote)
amitriptyline (Elavil)

DO NOT stop taking medication without talking to your doctor.
DO talk to your doctor if you’re gaining weight – there are options available.

These are medications that are often used as migraine preventatives – and often help – but that are also notorious for contributing to weight gain in some people.  Obviously there are other examples.  (Note:  I just included one brand name for the sake of space.  These medications are included in various other brand names.)

I appreciated the recent post from Diana-Lee – Avoiding & Coping With Migraine Medication-Related Weight Gain and Kerrie’s thoughts in Migraine Preventives & Weight Gain, so I thought I’d add some specifics to the conversation.

Have you experienced weight gain with any of these medications?  What about others – topiramate?  Propranolol?  What else?

Be Sociable, Share!

0 comments… add one

Leave a Comment